Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

Here is something to think about

dilaurodilauro ConnecticutPosts: 9,859
Ok you have been on medication "ABC" for se time now. You know exactly how you are going to feel afterwards.

But then there are times when that same medication has a much different effect.

That could range from no effect to knocking you for a loop

It's happened to me more than once and I am sure others can relate.

But WH.Y???

Is it what you ate?
Is it your mood?
What else could it be.

Ron DiLauro Spine-Health System Administrator
I am not a medical professional. I comment on personal experiences
You can email me at: rdilauro@veritashealth.com


  • Betty65BBetty65 FloridaPosts: 83
    I know what you mean. Sometimes for my pain medication to work properly I have to eat something then sit quietly until it kicks in.

    Another question is why do some medications have the opposite effect on some people? Like hydrocodone is supposed to make you sleepy but it makes me unable to sleep. Advil works better for me than Motrin and they are the same medicine.

    Ah well, some things remain a mystery.

  • Great topic DIlauro,

    I found the same issue happening suddenly with a familiar medication. I attributed it to stress, come to find It was my thyroid. Caused rapid heart rate which in turn made medication #1 feel like an extra-strength caffeine jolt!!

    Got the underlying disease taken care of and same medication is no problem.
  • My best example is trazadone, which I take so I can sleep because of my health issues.
    Some nights it hits me so hard I can't walk straight, and other nights I wonder if I even took it.

    ACDF w/Corpectomy C3-6 12/8/14 ; Laminectomy C3-6  5/19/2016

  • Sometimes when I only get a limited amount of sleep it happens. The other times it has occured is when I have double-dosed with Ambien, a hypnotic, and then accidentally doubled on a short acting opiate followed by not falling asleep. Makes for strange times and weird dreams.
  • I thought it was just me!! I wonder if hormones/ body chemistry have something to do with it? Or how our liver processes for the day? Glad to know I'm not alone-
    2009 c5-6 fusion; 2011 c6-7fusion /c5-6 revision; 7/13 c4-5 joint replacement, c5-6 revision discectomy L4-5; 1/14 fusion c4-5 and L4-5 due to joint replacement moving; hardware removal c4-7/L4-5 scheduled 7/14/15 b/c titanium allergy
  • Last year my gallbladder died. It was leaking gangrene into my body which was damaging some of my organs. After they removed it I noticed that some of my meds felt soooo different! The big one I noticed first was my sleeping pill Zolpidem (at the time) I'd been taking it for years & sometimes it helped & other times it didn't but it never knocked me out. If I took my pill then something happened so I didn't go to bed I could function normally. After my surgery my pill was like an off switch! I took it & a short while later I was unconscious....that had NEVER happened, even the very first time I took it!

    I think our systems make a huge difference in how meds work & our systems are changed a bit by what we eat, drink etc.

    I've never had gastric bypass (effects ER meds) but I have trouble absorbing some extended release meds. I've been told by my docs I'm not the only one. A couple of years ago my doc tried me on Exalgo & it didn't work at all. My doc put it up to a huge dose & still nothing. I experienced narcotic withdrawals!! My doc stopped prescribing it because so many of his patients had problems. It's like all the tamper proof coatings made it impossible for my body to get the drug out. I've found that some other new narcotic meds & brands of ER give me the same problem. I don't know if my digestion is too fast or something? It's not all ER's. I'm better with generic old ones like morphine. A brand change of the same med can make a difference too. Has anyone else found this? Do you have internal organ/digestion issues too? does what you eat effect how well your ER med works? I also have trouble absorbing certain nutrients, even though I eat plenty (potassium is the worst) I know this has been linked to chronic pain. Just wondered if anyone else has these issues & if they've found anything that helps. ;-)

    Osteoarthritis & DDD.
  • I feel this happens because of inconsistency in the medication. I think these medications are pumped out so fast that they don't get mixed correct every time. I have talked this over with many people and that is the only thing it can be. I know three people on one of the same medications I take. One week we all tried to eat about the same time and same foods with our medication. Over a weeks time we all said we noticed at least three times after we took the medication we had a different feeling. I wish there was a way to test these medications for consistency in ingredients. Anyone know of a lab that could test them I would gamble the money for the test.
Sign In or Register to comment.